5 Best And Important Ways To Fight Chemo Dehydration In Detail

Overview

Although it is always important to stay hydrated, this is especially critical during chemotherapy. Chemotherapy can cause nausea, vomiting, diarrhea, and taste changes that make it hard to swallow enough water.

“Most of the body’s water is water, and water has many important functions in the body,” says Cruz. At level, water helps with many processes, such as maintaining temperature and blood pressure. ”

But it can be difficult to get enough fluids during chemotherapy.

Here are some strategies to increase your water intake and avoid dehydration during chemotherapy.

1- Balanced Fluid Volume Intake

If you think you are drinking coffee, if you have a problem with vomiting or diarrhea, you should take this into account and increase your fluid intake accordingly.

“Everything that is happening needs to balance the amount of fluid,” says Cruz. “How can I increase my fluid intake?” How do I reduce fluid loss?

“Also, when you are facing decreasing fluid, drinking of plain water is not so enough,” says Cruz. You also need something that fills up the electrolytes.

Drinks like sports drinks and coconut water hydrate to replenish lost electrolytes.

2- Give Water As A Boost

I had a hard time drinking enough water during chemotherapy because my taste buds were still bad. Fortunately, there are ways to make H2O a little more flexible.

“Many patients combine a couple of lemons or mint to reduce the taste,” says Cruz.

I have also been successful in adding flavor to the water so that I can easily squeeze the water into the water bottle to enhance the taste.

3- Think Beyond The Water

Even with the added flavor, sometimes people undergoing chemotherapy can’t handle drinking water. However, you cannot avoid the taste of the water that prevents your body from getting the necessary fluids.

“Mostly, patients facing problems with water, they don’t want water,” says Cruz. “Things with electrolytes such as coconut water, soups, broths, gels and smoothies, may be good exchanger of water.”

Remember that liquids don’t always have to come in the form of drinks. Many fruits and vegetables contain large amounts of water, which helps prevent dehydration.

“Like food and watermelon, lots of water can help,” says Cruz.

4- Drink Less, Drink More Often

Sometimes during chemotherapy the idea of ​​spilling a glass of water can seem almost impossible. But there is no need to exaggerate. Instead, take one sip all day.

“If you have nauseous problems, drink a small quantity of fluids with in a day,” Cruz says. “If you drink large amounts of water or other beverages at the same time, you are more likely to vomit.”

Cruise regularly recommends that you carry a refillable bottle or other beverage throughout the day to make it easier to sip consistently.

5- Avoid Dehydrating Drinks

When you’re battling dehydration, some drinks can do more harm than good.

Caffeinated drinks like soda and coffee are fine, but if most of your liquids contain caffeine, it can cause dehydration. This is because caffeine can have a detrimental effect on the kidneys, which means that it causes your body to eliminate fluids at a higher rate.

People may drink a cup of coffee, but if someone has a lot of iced tea or iced coffee in their liquids water, they should try to avoid it.

Not another Alcohol, which is the second engine. Alcohol also increases the amount of vasopressin, an antidepressant hormone, that your body makes.

Above all, it is important to recognize the symptoms of dehydration and when to seek help. These include:

  • Dizziness
  • Decreased urine output
  • Black urine
  • Headache
  • Very thirsty

In my case, I thought I could drink as much water and electricity as I could. I learned with difficulty that sometimes drinking water is not enough and that intravenous fluids are necessary.

“Diarrhea causes a great loss of fluids, and if you are vomiting, you are losing all those electrolytes,” says Cruz. “When time comes, things be more dangerous. If you have diarrhea or vomiting that is not easily controlled, you should contact your provider, as you likely have intravenous electrolytes.

Leave a Comment

Scroll to Top